Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 28, NWS Pocatello, ID

September 13, 2001Bingham County, Bonneville County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Sep 13, 2001, 2:44 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 13, 2001, 2:44 PM MDT (20:44 UTC)
Expired
Sep 13, 2001, 3:15 PM MDT
In force
31 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bingham County, ID, Bonneville County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS55 KPIH 132045
SVRPIH
IDC011-019-132115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
244 PM MDT THU SEP 13 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BINGHAM COUNTY IN IDAHO
  THIS INCLUDES THE CITY OF GOSHEN
  NORTHWESTERN BONNEVILLE COUNTY IN IDAHO
  THIS INCLUDES THE CITY OF IDAHO FALLS

* UNTIL 315 PM MDT

* AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FIRTH...OR ABOUT 7 MILES WEST OF GOSHEN...
  MOVING NORTHEAST AT 25 MPH.

LARGE HAIL AND HEAVY RAIN ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. 
IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND 
MOVE TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4339 11236 4324 11221 4346 11175 4364 11193

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 9:40 AM MDT, 5 hours 4 minutes earlier.

Area forecast discussion, Sep 13, 9:40 AM MDT, 5 hours 4 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
940 AM MDT THU SEP 13 2001

UPPER CLOSED LOW OVER NW NV THIS MORNING FORECAST TO TRACK NE AND
BECOME AN OPEN POSITIVE TILT TROF ACROSS EASTERN ID TONIGHT. CURRENT
RADAR LOOP SHOWING TO BANDS OF CONVECTIVE PRECIP JUST SOUTH OF THE
BORDER. THE FIRST BAND OF SHOWERS SOUTH OF TWF IS ASSOCIATED WITH
THE NOSE OF A 7H JET WHICH IS FCST TO WEAKEN AND SHIFT EAST THIS
AFTN. THE SECOND BAND IN SW ID IS ASSOCIATED WITH THE ACTUAL UPPER
LOW AND COLD POOL ALOFT. THIS FEATURE WILL SHIFT EAST INTO OUR
FCST/A LATE THIS AFTN AND LIKELY PRODUCE SHOWERS ACROSS E ID INTO
THE EVENING HOURS. CURRENT FCST ON TRACK HOWEVER WILL MAKE A MINOR
UPDATES TO CORRECT FOR NEW FORMAT AND REFRESH WORDING.

WINTHER

BYI 75/56/78 632

.KSFX WSR-88D...OPERATIONAL...VCP 21.

PIH EE 076/052 075/048 076 09632

.PIH...NONE.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 11:37 AM MDTSevere Thunderstorm WarningPIHCassia38 min
Sep 13, 12:10 PM MDTSevere Thunderstorm WarningPIHBlaine, Power35 min
Sep 13, 12:46 PM MDTSevere Thunderstorm WarningPIHBingham, Power29 min
Sep 13, 3:16 PM MDTSevere Thunderstorm WarningPIHBonneville, Madison29 min
Sep 13, 4:14 PM MDTSevere Thunderstorm WarningPIHTeton31 min
Sep 13, 4:32 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power28 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.